Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Exotic knottings of surfaces in the 4-sphere

Authors: S. M. Finashin, M. Kreck and O. Ya. Viro
Journal: Bull. Amer. Math. Soc. 17 (1987), 287-290
MSC (1985): Primary 57Q45, 57R55, 57N35; Secondary 57M25, 57M12
MathSciNet review: 903734
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • W. Barth, C. Peters, and A. Van de Ven, Compact complex surfaces, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 4, Springer-Verlag, Berlin, 1984. MR 749574
  • [Do] I. Dolgachev, Algebraic surfaces with q = p = 0, Algebraic Surfaces, Liguori, Napoli, 1981, pp. 97-215.
  • Simon K. Donaldson, La topologie différentielle des surfaces complexes, C. R. Acad. Sci. Paris Sér. I Math. 301 (1985), no. 6, 317–320 (French, with English summary). MR 803227
  • S. K. Donaldson, Irrationality and the ℎ-cobordism conjecture, J. Differential Geom. 26 (1987), no. 1, 141–168. MR 892034
  • S. M. Finashin, Topology of the complement of a real algebraic curve in 𝐶𝑃², Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 122 (1982), 137–145, 167 (Russian, with English summary). Studies in topology, IV. MR 661473
  • Michael Hartley Freedman, The topology of four-dimensional manifolds, J. Differential Geom. 17 (1982), no. 3, 357–453. MR 679066
  • Michael H. Freedman, The disk theorem for four-dimensional manifolds, Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Warsaw, 1983) PWN, Warsaw, 1984, pp. 647–663. MR 804721
  • Robert Friedman and John W. Morgan, On the diffeomorphism types of certain elliptic surfaces, Geometry and topology (Athens, Ga., 1985) Lecture Notes in Pure and Appl. Math., vol. 105, Dekker, New York, 1987, pp. 115–127. MR 873289
  • [KS] R. Kirby and L. Siebenmann, Foundational essays on topological manifolds, smoothings and triangulations, Ann. of Math. Studies, No. 88, Princeton Univ. Press, Princeton, N.J., 1977. MR 645390
  • Matthias Kreck, Surgery and duality, Ann. of Math. (2) 149 (1999), no. 3, 707–754. MR 1709301,
  • [K] N. Kuiper, The quotient space of CP2 by complex conjugation is the 4-sphere, Math. Ann. 208 (1974), 175-177. MR 346817
  • Terry Lawson, Detecting the standard embedding of 𝑅𝑃² in 𝑆⁴, Math. Ann. 267 (1984), no. 4, 439–448. MR 742889,
  • [M] W. M. Massey, The quotient space of the complex projective plane under conjugation is a 4-sphere, Geom. Dedicata 2 (1973), 371-374. MR 341511
  • [Mo] J. M. Montesinos, Surgery on links and double branched covers of S3, Ann. of Math. Studies, No. 84, Princeton Univ. Press, Princeton, N.J., 1975, pp. 227-259. MR 380802
  • C. Okonek and A. Van de Ven, Stable bundles and differentiable structures on certain elliptic surfaces, Invent. Math. 86 (1986), no. 2, 357–370. MR 856849,
  • [V] O. Viro, Two-sheeted branched coverings of the 3 -sphere, Zap. Nauchn. Sem. LOMI 36 (1973), 6-39; English transl. in J. Soviet Math. 8:5 (1977), 531-553. MR 345091

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 57Q45, 57R55, 57N35, 57M25, 57M12

Retrieve articles in all journals with MSC (1985): 57Q45, 57R55, 57N35, 57M25, 57M12

Additional Information